MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM); OCCLUSION BALLOON CATHETER

MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM); OCCLUSION BALLOON CATHETER
Model Number BC0411XC-ID
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Cerebral (1889); Rupture (2208)
Date of Event 06/25/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis.The root cause cannot be determined.The instructions for use (ifu) identifies vessel or aneurysm perforation, intracerebral haemorrhage/intracranial hemorrhage.Vessel dissection, and death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that balloon-assisted coil embolization was attempted for an internal carotid artery (ica) aneurysm.Upon inflation of the balloon after placement at the treatment site, fluoroscopic imaging demonstrated the balloon protruding outside the ica.Extravasation was observed.Tamponade could not be completely achieved with the balloon; therefore, two flow diverters were implanted, which stopped the bleeding, and an external ventricular drain was placed.The patient died four (4) days after the procedure.The information available indicates the event was a rare, but well recognized complication associated with this type of procedure.

Brand Name
SCEPTER XC OCCLUSION BALLOON (4X11 MM)
Common Device Name
OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo, ca
MDR Report Key10324005
Report Number2032493-2020-00184
Device Sequence Number14181039
Product Code MJN
UDI-Device Identifier00842636020591
UDI-Public(01)00842636020591(11)191128(17)221031(10)19112852V
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date10/31/2022
Device Model NumberBC0411XC-ID
Device Catalogue NumberBC0411XC
Device Lot Number19112852V
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2020
Initial Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age63 YR
Patient Weight70